MAUDE Adverse Event Report: SMITH & NEPHEW, INC. AIMER ENDOFEMORAL 5MM OFFSET (RED); ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. AIMER ENDOFEMORAL 5MM OFFSET (RED); ACCESSORIES,ARTHROSCOPIC
Model Number 72201715
Medical Device Problem Codes Crack (1135); Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during an acl reconstruction, when the passing pin was passed through the endofemoral aimer, a significant amount of swarf came off.On inspection, it was noticed that the aimer had a small groove at the distal tip.All the material was removed using suction from shaver and a lavage of the knee was performed.The procedure was successfully completed without a significant delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported endo-femoral aimer, used in treatment, has been returned for evaluation.Visual assessment of the device showed a burr has developed on the distal end of the aimers cannulation.This indicates that the guidewires or passing pins used in conjunction with the aimer came in contact with the damaged surface causing the reported shedding.Per the device ifu: under precautions ¿prior to use, inspect the device to ensure it is not damaged.Do not use a damaged device¿.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
AIMER ENDOFEMORAL 5MM OFFSET (RED)
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9519955
Report Number1219602-2019-01630
Device Sequence Number13535003
Product Code NBH
UDI-Device Identifier03596010608208
UDI-Public03596010608208
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201715
Device Catalogue Number72201715
Device Lot Number50652610
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1